Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 31, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 11, 2004, 5:34 PM CDT for Jefferson County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 5:34 PM CDT (22:34 UTC)
- Expired
- May 11, 2004, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 97 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165
WUUS54 KLCH 112234
SVRLCH
TXC245-112330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 PM CDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 630 PM CDT
* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF NOME TO
12 MILES SOUTHWEST OF HAMSHIRE TO 25 MILES SOUTHWEST OF
HAMSHIRE...AND MOVING EAST AT 20 MPH.
* THIS STORM WILL BE NEAR...
NOME BY 540 PM CDT
HAMSHIRE BY 550 PM CDT
NEDERLAND...CENTRAL GARDENS BY 630 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3009 9444 2991 9444 2991 9435 2957 9435
2969 9411 2970 9392 2986 9397 2996 9388
3003 9407 3016 9414
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:50 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 11, 3:50 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 PM CDT TUE MAY 11 2004 .UPDATE...JUST COORDINATED WITH SPC NEW SEVERE THUNDERSTORM WATCH IN EFFECT FOR JEFFERSON...ORANGE...HARDIN...JASPER AND NEWTON COUNTIES UNTIL 7 PM. BOW ECHO FEATURE PRODUCING DAMAGING WINDS IN THE HOUSTON METRO AREA HAS HELD TOGETHER MOVING EAST-NORTHEAST AT 40 KNOTS. && .SYNOPSIS...RADAR THIS AFTERNOON SHOWS COMBINATION OF DAYTIME HEATING AND A MOIST AND UNSTABLE ATMOSPHERE HAS PRODUCED SHOWERS AND THUNDERSTORMS...WITH A MAJORITY OF THE ACTIVITY IN SOUTHEAST TEXAS. WATER VAPOR IMAGERY CONTINUES TO SHOW VORT MAX/MCS JUST WEST OF HOUSTON MOVING OFF TO THE EAST-NORTHEAST. && .DISCUSSION...WILL CONTINUE LIKELY POPS INTO THE EVENING HOURS AS SHORT WAVE/VORT MAX MOVES ACROSS. WITH HIGH MOISTURE CONTENT (GOES SOUNDER PWAT AROUND 1.7 TO 1.9 INCHES) COULD SEE SOME LOCALLY HEAVY RAINFALL WITH HOURLY RAINFALL RATES BETWEEN 1.5 AND 2 INCHES PER HOUR. ACTIVITY IS EXPECTED TO DECREASE BY MIDNIGHT AS SHORT WAVE ENERGY PASSES. SHORT WAVE ON WEDNESDAY IS EXPECTED TO BE NORTH AND EAST OF THE FORECAST AREA AND THIS IS WHERE THE BEST CHANCE FOR RAIN WILL OCCUR. EVEN THOUGH WESTERN ZONES MAY SEE SOME NVA IN WAKE OF THE SHORT WAVE EARLY ON...STILL HIGH MOISTURE CONTENT AND DAYTIME HEATING SHOULD BE ENOUGH TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS ALONG THE SEABREEZE THAT WILL GRADUALLY PUSH INLAND. SIMILAR PATTERN IS SEEN ACROSS THE FORECAST AREA THROUGH THE REMAINDER OF THE WEEK. RIDGE WILL CONTINUE OVER THE SOUTHEAST US WITH SOUTHERLY FLOW AROUND IT PROVIDING GULF MOISTURE OVER THE REGION. DAYTIME HEATING WILL PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. SLIGHTLY BETTER CHANCES WILL BE POSSIBLE FRIDAY AFTERNOON INTO SATURDAY AS FRONTAL SYSTEM APPROACHES THE FORECAST AREA BUT SHOULD STALL TO THE NORTHWEST. FRONTAL SYSTEM WILL LIKELY HELP PROVIDE A FOCUS FOR THE SHOWERS AND THUNDERSTORMS. PATTERN IS PROGGED TO CHANGE BY EARLY NEXT WEEK WITH UPPER LEVEL RIDGING AND DRIER AIR EXPECTED TO MOVE OVER THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... LCH 70 84 70 84 / 60 40 20 40 BPT 71 84 71 83 / 60 40 20 40 AEX 68 84 68 84 / 60 50 30 40 LFT 70 83 69 84 / 60 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX..SVR WATCH...TXZ181-182-201-215-216-TIL 7 PM. && 07-RUA
Hazardous weather outlook, May 11, 6:00 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT TUE MAY 11 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 121100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT TUE MAY 11 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY THIS AFTERNOON. MEAN AREAL RAINWATER AMOUNTS WILL RANGE FROM 1/2 INCH ACROSS SOUTH CENTRAL LOUISIANA TO 1 1/2 INCHES ACROSS SOUTHEAST TEXAS. LOCAL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE IN THE MORE STRONGER THUNDERSTORMS. ALSO ISOLATED SHORT-LIVED SEVERE THUNDERSTORMS ARE POSSIBLE THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE LIKELY ON WEDNESDAY. ONCE AGAIN, ISOLATED SHORT-LIVED SEVERE THUNDERSTORMS ARE POSSIBLE. HOWEVER, WIDESPREAD SEVERE WEATHER IS NOT LIKELY. HIT-OR-MISS SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 21
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.